MAUDE Adverse Event Report: COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown date in (b)(6) 2020.Occupation: cath lab director.(b)(4).Investigation evaluation: it was reported to cook that the hub of the sheath within a flexor raabe guiding sheath separated from the shaft.This occurred during removal, without the dilator inserted.This incident was reported by (b)(6), in the united states.The failure happened after the procedure was complete during removal.No adverse effects were reported.A document based investigation was performed including a review of complaint history, device history record, documentation, drawings, the instructions for use, manufacturing instructions, quality control data, and specifications.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was made out of specification.A review of the device history record found no non-conformance's related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.Because there are no related non-conformance's, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: "warnings: if resistance is encountered during advancement of flexor sheath, assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal.¿ ¿precautions: while inserting, manipulating or withdrawing a device through the sheath, always maintain sheath position.¿ ¿instructions for use: sheath removal: insert a wire guide until its tip extends at least 10cm past the tip of the sheath.Remove the sheath.Avoid applying traction to hub during removal.If resistance is anticipated or encountered during withdrawal of the flexor sheath, consider reinserting the dilator and removing the sheath and dilator as a unit.Remove the wire guide." a review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.The customer stated that the dilator was not inserted when removing the sheath and the hub was being pulled.Based on the information provided and the results of the investigation, it was concluded an unintended use error contributed to this incident.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.
 
Event or Problem Description
As reported, after a right radial access procedure during november 2020 as the flexor raabe guiding sheath was being removed the hub separated.Resistance was noted as the hub was being used to remove the device from the patient.The device was removed while a wire guide was still in the lumen, but the dilator was not within the lumen.No portion of the device was left inside the patient.This did not require any additional procedures or prolonged hospitalization.The patient did not experience any adverse effects due to this occurrence.

Brand Name
FLEXOR RAABE GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10928819
Report Number1820334-2020-02211
Device Sequence Number4169161
Product Code DYB
UDI-Device Identifier00827002122666
UDI-Public(01)00827002122666(17)230805(10)13349105
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/05/2023
Device Model NumberN/A
Device Catalogue NumberKCFW-6.0-38-90-RB-RAABE
Device Lot Number13349105
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/05/2020
Initial Report FDA Received Date12/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1